MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; BLACK DIAMOND MICRO FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; BLACK DIAMOND MICRO FORCEPS
Model Number 420033-09
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis and the complaint was confirmed.The black diamond micro forceps instrument was analyzed and found to have a broken distal pitch cable at the proximal clevis hub.The broke cable segment that contains the crimp was still installed in the clevis.The cable was fully broken.There were no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.The components surrounding the broken cable did exhibit damage.Additional observation related to the reported complaint included: the instrument was found to have one of the pitch cables broken at the proximal end in the housing.The pitch cable was broken at the backend pulleys.The clamping pulley did not exhibit signs of corrosion/contamination/residue that would have contributed to the broken cable.The instrument also had a frayed grip cable at both the proximal clevis hole and the grip hub, but the cable was not fully broken.The frayed cable strands stuck out at the wrist.There were no cables to indicate a reprocessing induced issue.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the surgeon felt that the black diamond micro forceps instrument was not working properly.On analysis, it was found instrument was not functioning properly.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information on 10-sep-2024: the failure was not related to unintuitive or uncontrolled motion.There was no movement at the instrument jaws.The issue did not occur with the surgeon¿s head inside the surgeon side console¿s (ssc's) high resolution stereo viewer (hrsv).The issue did not occur while the surgeon attempted to manipulate instruments from the ssc.The failure was related to an inability to move the instrument at all.There was no broken cable.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
BLACK DIAMOND MICRO FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20720107
Report Number2955842-2024-22080
Device Sequence Number19772335
Product Code NAY
UDI-Device Identifier00886874111307
UDI-Public(01)00886874111307(10)N10170822
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420033-09
Device Catalogue Number420033
Device Lot NumberN10170822 287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose